MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010214
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Sepsis (2067); Peritonitis (2252); Bowel Perforation (2668)
Date of Event 05/17/2016
Type of Reportable Event Death
Event or Problem Description
Per information provided:(b)(6) 2012 - patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with the implant of ventralex st mesh (device #1).Per operative notes, "the hernia sac attached to the small intestine were taken down and reduced into the peritoneum cavity.The defect was measured and a ventralex mesh (device #1) was fixed with both ends away from the hernia sac by suturing to the fascia." (b)(6) 2014 patient was diagnosed with recurrent incisional hernia with small bowel incarceration thereby underwent exploratory laparoscopy with lysis of adhesions.Per operative notes, "identified and removed the hernia sac, the inferior border of the ventralex mesh (device #1) and the lower part of the fascia.There were significant number of adhesions from the fascia which were cleaned and the small bowel was repaired with two layers of sutures.There is probably tissue covering the mesh itself, so choose to not remove it." (b)(6) 2014 to (b)(6) 2016 - patient had multiple hospital visits for abdominal wall wound infection, umbilical abscess and draining serosanguineous fluid thereby provided antibiotics.(b)(6) 2016 - patient was diagnosed with large recurrent incisional hernia thereby underwent repair with excision of previous mesh (device #1) and implant of ventrio mesh (device #2).Per operative notes, "hernia sac was completely excised, and part of the small bowel adhered to the underlying mesh (device #1) was carefully dissected.Then, placed a ventrio mesh (device #2) with the gore-tex side facing the bowel and sutured.Tacker was used to tack the rest of the mesh to the fascia." patient was discharged on (b)(6) 2016 without any complications.(b)(6) 2016 - patient died due to ¿probable sepsis secondary to small bowel perforation with peritonitis and complications of recent ventral hernia repair surgery¿ as per autopsy report.During autopsy, patient was noted to have perforated small bowel beneath recently placed abdominal mesh (device #2), localized peritonitis with exudate, mesenteric inflammation with fat necrosis, status post previous abdominal ventral hernia repair with residual mesh and generalized atherosclerosis.It was mentioned that the mesh (device #2) was placed deep to the previous mesh (device #1) which is embedded in scar tissue in the abdominal wall.Attorney alleges that the patient had death, bowel perforation, infection, adhesions, bowel obstruction, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 5 days post implant of ventrio mesh, patient passed away on (b)(6) 2016.Per autopsy report, it was found that the cause of death is "probable sepsis secondary to small bowel perforation with peritonitis and complications of recent ventral hernia repair surgery." during autopsy, patient was noted to have perforated small bowel beneath recently placed abdominal mesh.Localized peritonitis with exudate, mesenteric inflammation with fat necrosis, status post previous abdominal ventral hernia repair with residual mesh and generalized atherosclerosis.It was mentioned that the mesh was placed deep to the previous mesh which is embedded in scar tissue in the abdominal wall.The instructions-for-use supplied with the device list bowel perforation as a possible complication.This emdr represents the ventrio mesh (device #2).Additional supplemental emdr was submitted to represent the ventralex st (device #1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20543709
Report Number1213643-2024-094774
Device Sequence Number7872672
Product Code FTL
UDI-Device Identifier00801741016417
UDI-Public(01)00801741016417(17)180128(10)HUYL0450
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2018
Device Catalogue Number0010214
Device Lot NumberHUYL0450
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexMale
Patient Weight138 KG